Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 8, 2011, 6:24 PM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 6:24 PM MDT (00:24 UTC)
- Expired
- Jul 8, 2011, 7:07 PM MDT
- In force
- 43 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 84 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:15 PM MDT | HAIL 1 | 8 N Bethune, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:48 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -124 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS53 KGLD 090024
SVRGLD
COC063-125-090130-
/O.NEW.KGLD.SV.W.0170.110709T0024Z-110709T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
624 PM MDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO...
* UNTIL 730 PM MDT
* AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JOES TO 10 MILES SOUTH OF KIRK
TO SEIBERT...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
KIRK...VONA...STRATTON...BETHUNE AND IDALIA.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 401 AND 435.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 214.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 213 AND 224.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3956 10281 3976 10280 3983 10223 3922 10231
3925 10297
TIME...MOT...LOC 0024Z 270DEG 16KT 3972 10270 3948 10259
3928 10284
WIND...HAIL 60MPH 1.00IN
$$
ROBINSON5 follow-up statements
389
WWUS53 KGLD 090036
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT FRI JUL 8 2011
COC063-125-090130-
/O.CON.KGLD.SV.W.0170.000000T0000Z-110709T0130Z/
KIT CARSON CO-YUMA CO-
636 PM MDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
YUMA AND CENTRAL KIT CARSON COUNTIES UNTIL 730 PM MDT...
AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF JOES TO 11 MILES
SOUTHEAST OF KIRK TO SEIBERT...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
VONA...STRATTON...IDALIA AND BETHUNE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 407 AND 435.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 184 AND 214.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 213 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3929 10286 3952 10273 3971 10276 3976 10223
3927 10230
TIME...MOT...LOC 0036Z 270DEG 16KT 3972 10263 3947 10248
3930 10279
WIND...HAIL 60MPH 1.00IN
$$
ROBINSON642
WWUS53 KGLD 090047
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
647 PM MDT FRI JUL 8 2011
COC063-125-090130-
/O.CON.KGLD.SV.W.0170.000000T0000Z-110709T0130Z/
KIT CARSON CO-YUMA CO-
647 PM MDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
YUMA AND CENTRAL KIT CARSON COUNTIES UNTIL 730 PM MDT...
AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF KIRK TO 11
MILES NORTH OF BETHUNE TO VONA...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
STRATTON...IDALIA AND BETHUNE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 427 AND 436.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 189 AND 214.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 212 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3932 10280 3950 10263 3972 10265 3976 10223
3927 10230
TIME...MOT...LOC 0047Z 271DEG 16KT 3968 10253 3947 10242
3933 10271
WIND...HAIL 60MPH 1.00IN
$$
ROBINSON939 WWUS53 KGLD 090052 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 652 PM MDT FRI JUL 8 2011 COC063-125-090130- /O.CON.KGLD.SV.W.0170.000000T0000Z-110709T0130Z/ KIT CARSON CO-YUMA CO- 652 PM MDT FRI JUL 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL YUMA AND CENTRAL KIT CARSON COUNTIES UNTIL 730 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM IDALIA TO BETHUNE...AND WAS MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... BETHUNE AND IDALIA. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 427 AND 435. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 192 AND 214. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 212 AND 219. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3930 10260 3972 10261 3976 10223 3927 10230 TIME...MOT...LOC 0052Z 271DEG 16KT 3972 10235 3935 10246 WIND...HAIL 60MPH 1.00IN $$ ROBINSON
218
WWUS53 KGLD 090102
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT FRI JUL 8 2011
COC125-090112-
/O.CAN.KGLD.SV.W.0170.000000T0000Z-110709T0130Z/
YUMA CO-
702 PM MDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL YUMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
CRITERIA.
LAT...LON 3957 10253 3957 10229 3957 10226 3956 10226
3932 10230 3937 10260
TIME...MOT...LOC 0102Z 271DEG 16KT 3947 10241
$$
COC063-090130-
/O.CON.KGLD.SV.W.0170.000000T0000Z-110709T0130Z/
KIT CARSON CO-
702 PM MDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KIT CARSON COUNTY UNTIL 730 PM MDT...
AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES
NORTH OF BETHUNE...AND WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KIT CARSON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3957 10253 3957 10229 3957 10226 3956 10226
3932 10230 3937 10260
TIME...MOT...LOC 0102Z 271DEG 16KT 3947 10241
WIND...HAIL 60MPH 1.00IN
$$
ROBINSON050
WWUS53 KGLD 090107
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT FRI JUL 8 2011
COC063-090117-
/O.CAN.KGLD.SV.W.0170.000000T0000Z-110709T0130Z/
KIT CARSON CO-
707 PM MDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL KIT CARSON
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3957 10253 3957 10229 3957 10226 3956 10226
3932 10230 3937 10260
TIME...MOT...LOC 0107Z 271DEG 16KT 3947 10238
$$
ROBINSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:42 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 8, 4:42 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 442 PM MDT FRI JUL 8 2011 .DISCUSSION... 241 PM MDT FRI JUL 8 2011 MAIN FORECAST PROBLEM WILL BE PICKING OUT THE BEST CHANCES FOR THUNDERSTORMS IN WHAT LOOKS TO BE A NEARLY CONTINUOUS CHANCE OF PRECIPITATION. SATELLITE SHOWING AN ACTIVE AND PROGRESSIVE FLOW FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. MID/UPPER RIDGE HAS BEEN PUSHED TO THE SOUTH AND EAST SOME IN THE LAST 24 HOURS. NUMEROUS SHORTWAVE TROUGHS ROTATING AROUND THIS FEATURE. MODELS INITIALIZED WELL IN THE MID TO UPPER LEVELS. THE NAM AND ECMWF DID THE BEST ON THE SURFACE WIND AND PRESSURE FIELD. MODELS ALSO INITIALIZED WELL ON THE LOW LEVEL THERMAL FIELD WITH THE NAM...GFS... AND CANADIAN DOING SLIGHTLY BETTER. TONIGHT...SHORTWAVE TROUGH OVER NORTH CENTRAL COLORADO FORECAST TO COME ACROSS THE AREA THROUGH THE NIGHT. DEEPEST LIFT AND MOISTURE IS OVER THE NORTH AND WEST WHICH IS CONSISTENT FROM YESTERDAY AND WILL FOLLOW THAT SAME PATTERN AGAIN. SATURDAY/SATURDAY NIGHT...SHORTWAVE TROUGH TO MOVE ACROSS THE AREA FROM SOUTHWEST TO NORTHEAST DURING THE NIGHT AS SHOWN YESTERDAY. ALSO WEAK RIGHT REAR QUADRANT IS OVER THE SOUTHEAST HALF OF THE AREA DURING THE AFTERNOON AND EARLY EVENING. MODELS AGAIN NOT CONSISTENT ON WHERE TO PUT THE FRONT/SURFACE TROUGH. NAM HAS IT DRAPED ACROSS THE CENTER OF THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST WITH THE OTHER MODELS A LITTLE FURTHER SOUTH. MODELS THEN PUSH THE BOUNDARY SOUTH WITH THE AREA IN A POST FRONTAL UPSLOPE REGIME THROUGH THE NIGHT. NO MATTER WHICH MODEL YOU CHOOSE THEY PUT A LOT OF QPF ACROSS THE AREA BUT JUST DIFFER ON PLACEMENT. CONSIDERING THE LIFT SHOWN AND QPF SHOWN BY THE SREF WILL RAISE POPS TO HIGH CHANCE. WILL TEMPER THE WARMUP CONSIDERING THE EXPECTED CONVECTION AND UNCERTAIN/UNORGANIZED WIND FIELD. SUNDAY/SUNDAY NIGHT...LIFT AND PRECIPITATION LOOK TO BE DONE BY 12Z SO WILL NOT INCLUDE ANY MORNING MENTION OF PRECIPITATION. BY LATE IN THE AFTERNOON LOOKS TO BE A SUBTLE SURFACE BOUNDARY OVER THE SOUTHERN AND WESTERN PORTIONS OF THE AREA. A BOUNDARY REMAINS OVER THE AREA THROUGH THE NIGHT. SHORTWAVE TROUGH ONCE AGAIN MOVES ACROSS FROM SOUTHWEST TO NORTHEAST WITH THE BRUNT OF THE LIFT ONCE AGAIN ACROSS THE NORTH AND WESTERN AREAS. QPF PATTERN IS SIMILAR TO THE PREVIOUS NIGHT WITH SREF POPS EVEN HIGHER THAN BEFORE. ONCE AGAIN WILL GO WITH A HIGH CHANCE OVER MOST OF THE AREA AND LET UPCOMING SHIFTS SHIFT EITHER WAY. CONSIDERING A FAIRLY WIDE PRECIPITATION EVENT AND COLD POOL LEFT BEHIND BY OVER NIGHT COMBINED WITH A DECENT AMOUNT OF CLOUD COVER AND LIGHT AND VARIABLE...MOSTLY FROM AN UPSLOPE DIRECTION...WILL TEND TO GO NEAR THE COOLER GUIDANCE...EXCEPT MAYBE FOR THE FAR SOUTH. MONDAY/MONDAY NIGHT...THERE LOOKS TO BE SOME LINGERING PRECIPITATION MONDAY MORNING AND LEAVE THE CURRENT MORNING FORECAST ALONE. ONCE AGAIN THE MODELS ARE ALL OVER THE PLACE WITH WHERE THE FRONT IS GOING TO BE AND RANGE FROM BE SOUTH OF THE FORECAST AREA...OVER THE NORTH OR THROUGH THE NORTHWEST HALF. CONSIDERING THE FLOW ALOFT... WHERE THE SURFACE LOW IS AT...AND WHAT LOOKS TO BE A SIGNIFICANT COLD POOL...LIKE A FURTHER SOUTH POSITION. SHORTWAVE TROUGH AGAIN SHOWS LIFT MOVING ACROSS THE AREA IN A SIMILAR PATTERN AS IN THE PREVIOUS TWO DAYS WITH NORTHERN AND WESTERN AREAS FAVORED. PER PREVIOUS REASONING ABOVE AND FOR SUNDAY...WILL TEND TO GO COOLER FURTHER NORTH AND PROBABLY NEAR TO UNDER GUIDANCE. TUESDAY THROUGH FRIDAY...AGAIN MODEL DIFFERENCES START SHOWING UP ON DAY 5 ON HOW THE MODELS HANDLE THE NEW UPPER LOW DIGGING INTO THE PACIFIC NORTHWEST. FROM THE PREVIOUS RUN THE ECMWF IS FASTER AND THE GFS IS SLOWER. THE CANADIAN NOW SUPPORTS THE GFS MORE THAN THE ECMWF. THESE DIFFERENCES TRANSLATE DOWNSTREAM WITH THE UPPER RIDGE. PER HPC DISCUSSION AND LOOKING AT ENSEMBLES...AM THINKING A SOLUTION TOWARD SLOWER AND DEEPER...MORE LIKE THE GFS...WILL END UP BEING CLOSER TO REALITY. ESSENTIALLY THAT KEEPS THE AREA UNDER THE INFLUENCE OF SHORTWAVE TROUGHS MOVING THROUGH IN SOUTHWEST FLOW ALOFT AND THE SUBTROPICAL MOISTURE PLUME CLOSE BY. NEW DATA IS NOT TOO DIFFERENT FROM PREVIOUS FORECAST AND MADE LITTLE IF ANY CHANGES TO THE WEATHER AND POP GRIDS. AGAIN THERE WILL BE A BOUNDARY DRAPED NEAR TO CLOSE TO THE AREA. COULD BE A DIFFERENCE BETWEEN NORTHERN AND SOUTHERN PORTIONS OF THE AREA. DID NOT MAKE TOO MANY CHANGES AND STAYED CLOSER TO THE GIVEN GUIDANCE. THANKS TO ALL WHO COLLABORATED. BULLER && .AVIATION... 442 PM MDT FRI JUL 8 2011 FOR THE 00Z TAFS...SHORT TERM CONCERNS ARE AREAS OF TSTORMS AT BOTH TERMINALS. TSTORMS HAVE DEVELOPED OVER THE FRONTRANGE AND MOVING EAST. SHORT TERM MODELS DEPICT STORMS MOVING NEAR/OVER KGLD AROUND 01Z AND 03Z AT KMCK. HAVE PLACED TEMPO GROUPS AT BOTH TERMINALS FOR TSRA. EXPECT THIS ACTIVITY TO MOVE EAST OF KGLD BY 06Z...BUT MAY LINGER AT KMCK THROUGH 10Z. AFTERWARDS...EXPECT VFR AT BOTH LOCATIONS. OUTSIDE OF TSTORMS...WINDS WILL BE GUSTY EARLY...THEN LIGHT THROUGH THE REST OF THE PERIOD. IN TSTORMS...EXPECT STRONG WINDS AND TEMPORARY MVFR CIGS/VIS. BAS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 8, 12:37 PM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1237 PM MDT FRI JUL 8 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1237 PM MDT FRI JUL 8 2011 /137 PM CDT FRI JUL 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE TODAY OVER EASTERN COLORADO AND WESTERN NEBRASKA...WITH STORMS MOVING EASTWARD FROM COLORADO INTO KANSAS THIS EVENING. SOME STORMS MAY BECOME SEVERE MAINLY WEST OF A BENKELMAN NEBRASKA TO SHARON SPRINGS KANSAS LINE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A POSSIBILITY OF THUNDERSTORMS EACH AFTERNOON AND EVENING BETWEEN SATURDAY AND THURSDAY. SOME STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. CJS
In the hours before
Special weather statement, Jul 8, 5:15 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
515 PM MDT FRI JUL 8 2011
COZ090-091-082345-
KIT CARSON COUNTY-YUMA COUNTY-
515 PM MDT FRI JUL 8 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
ANTON TO 6 MILES NORTHWEST OF ARRIBA...MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3956 10316 3957 10281 3989 10281 3990 10258
3930 10263 3929 10316
TIME...MOT...LOC 2315Z 270DEG 18KT 3981 10316 3933 10337
ROBINSONSpecial weather statement, Jul 8, 5:51 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT FRI JUL 8 2011
COZ090-091-090000-
KIT CARSON COUNTY-YUMA COUNTY-
551 PM MDT FRI JUL 8 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COPE TO 6 MILES
NORTHEAST OF FLAGLER...MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3957 10309 3957 10281 3976 10281 3981 10237
3928 10243 3928 10316
TIME...MOT...LOC 2351Z 269DEG 30KT 3969 10280 3934 10294
ROBINSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:19 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 26 min |
| Jul 8, 6:42 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 33 min |
| Jul 8, 7:13 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 47 min |
| Jul 8, 7:41 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 49 min |
| Jul 8, 8:03 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 42 min |
| Jul 8, 9:39 PM MDT | Special Weather Statement | GLD | Yuma | 21 min |
| Jul 8, 10:01 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 30 min |
| Jul 8, 10:29 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Jul 8, 10:33 PM MDT | Special Weather Statement | GLD | Yuma | 27 min |
| Jul 9, 2:10 PM MDT | Flash Flood Watch | GLD | Yuma | 13 hr |
| Jul 9, 3:42 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
| Jul 9, 4:37 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 53 min |
| Jul 9, 5:34 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.